SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Back to Search Results |
| Model Number |
71342808 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Joint Dislocation (2374)
| Date of Event |
12/22/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, on a thr surgery performed on the (b)(6) 2021, the oxinium fem hd 12/14 28mm +8 was impacted on with the or3o impactor that comes in the tray.The surgeon checked to make sure it was on the stem and the trialing was very stable.He was happy with the cup placement.He was very happy with the post operative x-ray until he saw the films the next day, in which it appears that the patient dislocated since the oxinium fem hd 12/14 28mm +8 detached from the polarstem collar std.Ti/ha 4.One detail to note was that the oxinium head and the or3o dm xlpe insert 28/42 appeared to be moving together while trialing, but not enough to sound any alarms at the time.A revision surgery was performed on the (b)(6) 2021 and the or3o implants were removed and the system was converted to a standard head and poly.The patient was not harmed beyond the reported problem.
Additional Manufacturer Narrative
(b)(4).
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation but the pictures were reviewed, and the failure mode was confirmed.The clinical/medical investigation concluded that the undated x-ray confirms the detachment of the femoral head from the stem.However, it does not aid in the clinical investigation of the root cause of the reported events.Therefore, based on insufficient information, a thorough medical assessment could not be performed at this time.However, it was reported that the surgeon noted that the oxinium head and insert appeared to be moving together while trialing but not enough to sound any alarms.The patient impact is limited to the revision procedure.Should any additional relevant clinical information be provided, this complaint would be re-assessed.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, surgical technique or size of device.The contribution of the device to the dislocation could be corroborated.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.